C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by healthcare professional "measured the picc length before placing.Measured at 55cm- so no cutting necessary.Tried to thread the catheter-met resistance at 10 cm out and could not flush at that point.Pulled catheter out, at the sheath catheter twisted some.Tried to place again-same thing the catheter met resistance at 10 cm out and could not flush.Catheter removed to cut to mid line length to hold access.I pulled the wire back to trim catheter.Then noticed wire tip still in catheter.Pulled short piece of wire out of catheter.We had x-ray of arm/chest done-no fragments of wire seen." additional information received 02/24/2022: how was the break and/or retained segment discovered? piece of wire still in picc after removal.X-ray done to check for retained parts.Did the patient require surgery to remove the broken piece? no.Were all the missing/broken pieces retrieved and accounted for? yes.What type of imaging was used to verify broken piece in patient? x-ray done- no piece of wire seen.What type of catheter securement was utilized? no.At what point during device use (i.E.Insertion, infusion, removal) did the break occur? insertion.Any long-term patient harm? no.Was there any patient harm reported? no harm done.
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refs1619 showed one other similar product complaint(s) from this lot number.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 4 fr dual lumen powerpicc provena catheter with a t-lock and 3cg stylet inserted was returned for evaluation.An initial visual observation showed use residue on the returned sample.The returned stylet was observed to be broken into two pieces approximately 3.4 cm proximal to its distal tip.The epoxy tip of the stylet was observed present and intact on the distal segment and many bends were observed in the distal end of the stylet.A microscopic observation revealed the break sites in the stylet tubing were somewhat uneven with a rough surface texture and plastic deformation.Some tapering and delamination were observed in the stylet tubing at the break sites.The proximal break site was observed to be more tapered than the distal break site.The core wire of the stylet at the break site was observed to be tapered and curved slightly.The bends in the stylet tubing were observed to be between magnet interfaces.The observed fracture features were indicative of severe and/or repetitive stylet kinking, which likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.
Event or Problem Description
It was reported by healthcare professional "measured the picc length before placing.Measured at 55cm- so no cutting necessary.Tried to thread the catheter-met resistance at 10 cm out and could not flush at that point.Pulled catheter out, at the sheath catheter twisted some.Tried to place again-same thing the catheter met resistance at 10 cm out and could not flush.Catheter removed to cut to mid line length to hold access.I pulled the wire back to trim catheter.Then noticed wire tip still in catheter.Pulled short piece of wire out of catheter.We had x-ray of arm/chest done-no fragments of wire seen." additional information received 02/24/2022: how was the break and/or retained segment discovered? piece of wire still in picc after removal.X-ray done to check for retained parts did the patient require surgery to remove the broken piece? no.Were all the missing/broken pieces retrieved and accounted for? yes.What type of imaging was used to verify broken piece in patient? x-ray done- no piece of wire seen what type of catheter securement was utilized? no.At what point during device use (i.E.Insertion, infusion, removal) did the break occur? insertion any long-term patient harm? no.Was there any patient harm reported? no harm done.